MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number 8886626741
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, intra-operatively, while removing from retainer prior to patient use, the needle detached.Another suture was used to complete the case.There was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.Nineteen sealed samples that were representative of the co mplaint lot were also received.The visual inspection of the returned opened product noted one suture and one needle.The suture was returned fully wound within the retainer.The needle was returned disengaged from the suture.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.No suture material was observed within the swage.The foil pouch was inspected and no signs of damage or abnormalities were identified.Visual inspection of the representative samples noted that light assisted microscopic inspection of the breathable pouches observed no breaches or damage.The needles were properly parked in the retainers.Inspection of the retainers noted the sutures were properly wound and no damage to the retainers.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foil pouches were inspected and no signs of damage or abnormalities were identified.During functional testing of the representative samples, the breathable pouches were opened without any tears of the tyvek packaging.The sutures were removed from the retainers without any difficulty.The sutures were loaded onto an instron machine by clamping the needle with a pneumatic grip with a serrated face and the suture end with a pneumatic yarn grip.No suture breakage or fraying was noted while handling/loading the sutures into the instron machine.The instron then pulled the sutures at a rate until the needle disengaged from the sutures.The load force at the point of detachment was measured and the results were found to meet ep (european pharmacopoeia) mean and individual specifications.Based on the results of the needle attachment test, the representative samples tested satisfactory.It was reported that the needle detached.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24439443
Report Number9612501-2026-00554
Device Sequence Number18732889
Product Code GAM
UDI-Device Identifier10884523002614
UDI-Public(01)10884523002614(17)290131(10)D4B3850Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8886626741
Device Catalogue Number8886626741
Device Lot NumberD4B3850Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown